If you’ve turned on the television in the past decade, you’ve likely seen a drug commercial with a federally mandated list of rather bizarre side effects such as the restless leg syndrome drugs that increase the urge to gamble. However, one commonly used cancer treatment drug, capecitabine, has a side effect which can get you into trouble at customs check points – capecitabine can erase finger prints.
The drug, which is prescribed fairly regularly to prevent cancer from returning, is known to cause inflammation and blistering of the palms and soles of the feet. After prolonged use, the repeated swelling and blistering can leave patients without finger prints. Where things get complicated is that sometimes the swelling isn’t pronounced enough to affect patients and cause doctors to remove capecitabine from their drug regimens.
This is exactly what happened to one patient chronicled by the BBC. This patient was travelling to the United States where he was held by immigration officials for four hours. Their reasoning? The man’s finger prints had vanished.
- Which Prescriptions are Most Marketed to Doctors? (infographicsshowcase.com)
- Common Questions Asked About Chiropractic Treatment (chiropractorservice.com)